MAUDE Adverse Event Report: AV-TEMECULA-CT HI-TORQUE WHISPER MS GUIDE WIRE; GUIDE WIRES

AV-TEMECULA-CT HI-TORQUE WHISPER MS GUIDE WIRE; GUIDE WIRES
Catalog Number 1005359H
Health Effect - Clinical Code Vessel Or Plaque, Device Embedded In (1204)
Date of Event 09/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was returned for analysis.The reported detachment was able to be confirmed.The reported physical resistance and the reported difficulty to position were unable to be replicated in a testing environment as they were based on operational circumstances.A review of the lot history record and complaint history of the reported device could not be conducted because the lot number was not provided.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that as the device was advanced, resistance was met with the heavily calcified, 99% occluded anatomy and the 2.0 x 20 mm mini trek balloon dilatation catheter resulting in the reported physical resistance and the reported difficulty to position.Manipulation of the device resulted in the noted separated polymer coating and the reported/noted core and coil detachments.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported this was a limb salvage case.The procedure was performed to treat a 99% occluded lesion in the anterior tibial artery with heavy calcification.The whisper guide wire and 2.0 x 20 mm mini trek otw balloon dilatation catheter (bdc) were advanced to the lesion.The whisper guide wire was attempted to be advanced further, but resistance was felt with the mini trek bdc and the calcification, and the tip of the guide wire broke in the vessel.The mini trek and whisper were removed without issue.An un-specified guide wire and bdc were then advanced successfully.The separated tip of the whisper guide wire was crushed against the vessel wall, and the target lesion was successfully dilated.The patient had good flow and the procedure was completed.No additional information was provided.

Brand Name
HI-TORQUE WHISPER MS GUIDE WIRE
Common Device Name
GUIDE WIRES
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6979884
Report Number2024168-2017-08490
Device Sequence Number19168754
Product Code DQX
UDI-Device Identifier08717648037825
UDI-Public08717648037825
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 10/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1005359H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2017
Initial Report FDA Received Date10/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DILATATION CATHETER: MINI TREK OTW BDC
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR